Alert archive / Washington / Gale Warnings in 2013

Gale Warning 39, NWS Seattle, WA

June 8, 2013

NWS Seattle, WA issued this gale warning at Jun 8, 2013, 2:41 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 8, 2013, 2:41 PM PDT (21:41 UTC)
Expired
Jun 8, 2013, 11:00 PM PDT
In force
8 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

806 
WHUS76 KSEW 082141
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
241 PM PDT SAT JUN 8 2013

PZZ131-132-090545-
/O.UPG.KSEW.SC.Y.0109.000000T0000Z-130609T1200Z/
/O.NEW.KSEW.GL.W.0039.130608T2141Z-130609T0600Z/
/O.NEW.KSEW.SC.Y.0111.130609T0600Z-130609T1800Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
241 PM PDT SAT JUN 8 2013

...GALE WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO
11 AM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. A
SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT
ADVISORY IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT
SUNDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WIND...WEST WIND RISING TO 25 TO 35 KNOTS.

* SEAS...BUILDING TO 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ110-090545-
/O.NEW.KSEW.RB.Y.0022.130608T2141Z-130609T0600Z/
GRAYS HARBOR BAR-
241 PM PDT SAT JUN 8 2013

...SMALL CRAFT ADVISORY FOR ROUGH BAR IN EFFECT UNTIL 11 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY FOR ROUGH BAR...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS
EVENING. 

* BAR CONDITION...ROUGH.

* COMBINED SEAS...10 FEET AROUND THE 530 PM SATURDAY EBB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES.

&&

$$

PZZ133-134-090545-
/O.NEW.KSEW.SC.Y.0111.130608T2141Z-130609T1200Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
241 PM PDT SAT JUN 8 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM PDT SUNDAY. 

* WIND AND WAVES...WESTERLY WIND 15 TO 25 KNOTS WITH 2 TO 4 FOOT
  WIND WAVES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ150-153-156-090545-
/O.EXB.KSEW.SW.Y.0020.000000T0000Z-130609T0600Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
241 PM PDT SAT JUN 8 2013

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 11 PM
PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 11 PM PDT
THIS EVENING. 

* SEAS/SWELLS...WEST SWELL 10 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING
AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN
SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER
FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...
BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ170-173-176-090545-
/O.EXT.KSEW.SW.Y.0020.000000T0000Z-130609T0600Z/
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
241 PM PDT SAT JUN 8 2013

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
11 PM PDT THIS EVENING...

* SEAS/SWELLS...WEST SWELL 10 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING
AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN
SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER
FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...
BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
1 follow-up statement
320 
WHUS76 KSEW 090339
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
839 PM PDT SAT JUN 8 2013

PZZ110-090445-
/O.CAN.KSEW.RB.Y.0022.000000T0000Z-130609T0600Z/
GRAYS HARBOR BAR-
839 PM PDT SAT JUN 8 2013

...SMALL CRAFT ADVISORY FOR ROUGH BAR IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL
CRAFT ADVISORY FOR ROUGH BAR. 

$$

PZZ131-132-091145-
/O.CON.KSEW.GL.W.0039.000000T0000Z-130609T0600Z/
/O.CON.KSEW.SC.Y.0111.130609T0600Z-130609T1800Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
839 PM PDT SAT JUN 8 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT
SUNDAY...

* WIND...WEST 25 TO 35 KNOTS...EASING TO 15 TO 25 KNOTS.

* SEAS...3 TO 6 FEET...SUBSIDING TO 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-134-091145-
/O.CON.KSEW.SC.Y.0111.000000T0000Z-130609T1200Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
839 PM PDT SAT JUN 8 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY...

* WIND AND WAVES...WESTERLY WIND 15 TO 25 KNOTS WITH 2 TO 4 FOOT 
  WIND WAVES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ150-153-156-170-173-176-090600-
/O.CON.KSEW.SW.Y.0020.000000T0000Z-130609T0600Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
839 PM PDT SAT JUN 8 2013

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 11 PM PDT THIS EVENING...

* SEAS/SWELLS...WEST SWELL 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING
AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN
SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER
FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...
BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$


WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jun 8, 9:03 AM PDT, 5 hours 38 minutes earlier.

Area forecast discussion, Jun 8, 9:03 AM PDT, 5 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
903 AM PDT SAT JUN 8 2013

.SYNOPSIS...A WEAK UPPER LEVEL RIDGE WILL KEEP WESTERN WASHINGTON
DRY THIS WEEKEND...WHILE CONTINUING ONSHORE FLOW WILL KEEP
TEMPERATURES NEAR NORMAL. AN UPPER LEVEL LOW WILL MOVE OVER THE
REGION NEXT WEEK BRINGING CLOUDS...COOLER TEMPERATURES...AND A
CHANCE OF SHOWERS.

&&

.SHORT TERM...WEAK RIDGING OVER THE PAC NW WILL KEEP WESTERN
WASHINGTON DRY TODAY. LOW LEVEL ONSHORE FLOW CONTINUES WITH
TEMPERATURES CLOSE TO NORMAL...HIGHS IN THE 60S ALONG THE COAST AND
MID 60S TO LOWER 70S INTERIOR. THERE IS A MIXED BAG OF CLOUDS ACROSS
THE REGION WITH LOW LEVEL STRATUS OVER THE CENTRAL SOUND AND A MID
DECK BRUSHING THE NORTH. THE COAST AND FAR SW INTERIOR ARE MOSTLY
SUNNY. BUT ALL AREAS SHOULD SEE SOME SUNBREAKS THIS AFTERNOON.

THE FORECAST FOR SUNDAY LOOKS PRETTY SIMILAR TO TODAY...PERHAPS A
FEW LESS MORNING CLOUDS IN THE INTERIOR. ON MONDAY AN UPPER LEVEL
LOW WILL DROP S/SE FROM B.C. THIS LOW WILL THEN DIG OFFSHORE MON
NIGHT. MODELS SHOW AN INCREASE IN ONSHORE FLOW FOR MORE CLOUDS AND A
FEW SHOWERS...MAINLY AFFECTING THE COAST. 33

.LONG TERM...PREVIOUS DISCUSSION...ECMWF AND GFS REMAIN IN GOOD
AGREEMENT FOR NEXT WEEK WITH THE UPPER LEVEL LOW REMAINING JUST
OFFSHORE OF THE NORTH WA COAST ON TUESDAY...THEN MOVING OVER W WA
WEDNESDAY...E WA THURSDAY...AND FARTHER E ON FRIDAY...LEAVING W WA
UNDER SOMEWHAT MOIST NW FLOW ALOFT. TUESDAY WILL HAVE A LOW CHANCE
OF SHOWERS...MAINLY FOR WESTERN AREAS. BEST SHOWER DAYS WILL
PROBABLY BE WEDNESDAY AND THURSDAY WHILE THE LOW IS OVERHEAD.
CURRENT POPS MAY BE A LITTLE LOW FOR WEDNESDAY AND THURSDAY...WITH
GUIDANCE IN THE HIGH CHANCE RANGE. THE POSSIBILITY OF THUNDERSTORMS
ON WEDNESDAY WILL EVENTUALLY HAVE TO BE ADDRESSED. MAX TEMPS WILL BE
IN THE UPPER 50S TO MID 60S...FORECASTS LOOK GOOD BUT WARMING ON
THURSDAY MAY BE A LITTLE PRE-MATURE. WILL LEAVE THE EXTENDED PERIODS
TO THE DAY SHIFT. KAM

&&

.AVIATION...MODERATE WESTERLY FLOW ALOFT WILL CONTINUE TODAY AND
TONIGHT. AT THE SURFACE WEAK TO MODERATE ONSHORE FLOW WILL CONTINUE.
AIR MASS IS STABLE WITH AREAS OF LOW LEVEL MOISTURE BUT ALSO LARGE
CLEAR AREAS ON THE COAST...MOUNTAINS...AND SOUTHWEST.

CEILINGS ARE MAINLY VFR 3K-5K FT WITH SOME MVFR 2K-3K FT OVER
CENTRAL PUGET SOUND. ONSHORE GRADIENTS ARE A BIT WEAKER TODAY WHICH
SHOULD ALLOW CLOUDS TO BREAK UP TODAY FOR AN OVERALL IMPROVING
TREND. SOME LOW CLOUDS WILL LIKELY REFORM AFTER MIDNIGHT TONIGHT BUT
NOTHING TOO WIDESPREAD.

KSEA...LIGHT NORTH WIND WILL INCREASE TO 6-10 KT THIS AFTERNOON.
SCHNEIDER/CHB

&&

.MARINE...ONSHORE FLOW OF VARYING STRENGTH WILL CONTINUE INTO EARLY
NEXT WEEK. SMALL CRAFT ADVISORY WEST WINDS ARE EXPECTED EACH EVENING
IN THE STRAIT OF JUAN DE FUCA. THESE WINDS WILL SPILL INTO ADMIRALTY
INLET AND THE WESTERN PART OF THE NORTHERN INLAND WATERS AT TIMES.

FOR NOW THE STRONGEST ONSHORE FLOW LOOKS LIKE SUNDAY NIGHT WITH
GALES FORCE WINDS LIKELY IN THE STRAIT AS WELL AS SMALL CRAFT
ADVISORY NORTHWEST WINDS FOR THE COASTAL WATERS. HOWEVER...MARGINAL
GALES ARE NOT OUT OF THE QUESTION ANY EVENING IN THE STRAIT FOR THE
NEXT FEW DAYS. THERE WILL ALSO BE SOME 10 OR 11 FOOT WEST SWELL OVER
THE OUTER COASTAL WATERS TODAY. SCHNEIDER/CHB

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORY CENTRAL AND EAST STRAIT.
    .SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS OUTER COASTAL WATERS.

&&

WWW.WEATHER.GOV/SEATTLE

YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 2:41 AM PDTSmall Craft AdvisorySEW12 hr
Jun 8, 2:41 AM PDTSmall Craft Advisory for Hazardous SeasSEW20 hr
Jun 8, 4:17 AM PDTSmall Craft AdvisorySEW4 hr
Jun 8, 2:41 PM PDTSmall Craft Advisory for Rough BarSEW6 hr
Jun 8, 2:41 PM PDTSmall Craft AdvisorySEW12 hr

Nearby

Gale Warnings in Washington, 2013Every gale warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.